D441 Medical Dosage Calculations and Pharmacology - Set 5 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: A patient receiving intravenous vancomycin suddenly develops flushing of the face, neck, and upper torso along with severe itching fifteen minutes into the infusion. The nurse recognizes vancomycin flushing syndrome. What is the appropriate initial nursing intervention?
Question 22: A nurse is educating a patient prescribed ciprofloxacin for a urinary tract infection who mentions taking a daily calcium supplement and an over-the-counter antacid regularly. Which instruction is most important for the nurse to emphasize regarding these concurrent medications?
Question 23: A patient taking levofloxacin for a respiratory infection calls the clinic reporting new onset pain and swelling in their left Achilles tendon area after starting the medication four days ago. The nurse understands this symptom requires which immediate instruction?
Question 24: A nurse caring for a patient receiving vancomycin notices the laboratory trough level result is eighteen micrograms per milliliter. The patient also reports ringing in the ears that started yesterday. The nurse suspects this symptom pattern indicates which adverse drug effect?
Question 25: A patient prescribed trimethoprim-sulfamethoxazole for a urinary tract infection reports a history of severe allergic reaction to sulfa medications causing a widespread blistering rash. The nurse recognizes this allergy history requires which immediate action before administration?
Question 26: A nurse is preparing to administer a morning insulin dose that combines regular insulin and NPH insulin in one syringe. The nursing student asks which insulin should be drawn up first. Which response by the nurse demonstrates the correct insulin preparation technique?
Question 27: A nurse finds a diabetic patient on insulin therapy who is confused, diaphoretic, and trembling with a blood glucose reading of forty-five milligrams per deciliter. The patient is conscious and able to swallow safely. What is the priority nursing intervention?
Question 28: A patient taking metformin for type two diabetes is scheduled for a computed tomography scan requiring contrast dye in two days. The nurse reviews discharge instructions and should advise the patient about which important medication safety precaution related to this procedure?
Question 29: A nurse is educating a newly diagnosed diabetic patient about insulin self-injection technique. The patient asks why rotating injection sites is important rather than always using the same convenient spot. Which response best explains this practice?
Question 30: A nurse is providing discharge education to a patient newly prescribed glipizide for type two diabetes management. The patient asks when the best time to take this oral medication is relative to meals. Which instruction demonstrates correct administration timing?
Question 31: A nurse finds a postoperative patient receiving morphine via patient-controlled analgesia with a respiratory rate of six breaths per minute, pinpoint pupils, and extreme sedation. After stopping the infusion, the nurse prepares to administer naloxone. Which expected response confirms the reversal agent is effective?
Question 32: A patient receiving hydrocodone for chronic back pain has not had a bowel movement in five days and reports abdominal bloating and discomfort. The nurse recognizes this symptom is a common opioid side effect and should recommend which preventive strategy?
Question 33: A nurse is reviewing the medication list of a patient taking prescribed oxycodone-acetaminophen combination tablets and notices the patient also takes over-the-counter acetaminophen for headaches three times daily. The nurse is most concerned about the risk of exceeding which safety threshold?
Question 34: A patient with chronic knee arthritis asks the nurse about taking ibuprofen daily for pain relief over the next several months. The nurse recognizes that prolonged daily NSAID use requires monitoring for which serious gastrointestinal complication indicated by dark tarry stools?
Question 35: A patient with diabetic neuropathy is prescribed gabapentin for nerve pain management. The nurse provides discharge education about important safety precautions while taking this anticonvulsant medication. Which instruction is most critical for preventing withdrawal complications?
Question 36: A nurse is educating a patient with heart failure newly prescribed furosemide about important dietary modifications to prevent a dangerous electrolyte imbalance. The patient asks which foods should be increased in their diet while taking this loop diuretic medication.
Question 37: A nurse reviews laboratory results for a patient taking spironolactone and notices a serum potassium level of five point eight milliequivalents per liter. The patient also reports muscle weakness and irregular heartbeat sensations. The nurse recognizes this clinical presentation most likely represents which condition?
Question 38: A nurse is scheduling medication administration times for a patient newly prescribed hydrochlorothiazide for hypertension management. The patient asks when the best time to take this medication is. Which response by the nurse promotes the best patient outcome?
Question 39: A patient receiving intravenous furosemide at a rapid rate reports sudden ringing in the ears and difficulty hearing during the infusion. The nurse recognizes these symptoms indicate which serious adverse effect related to the administration technique?
Question 40: A nurse is providing education to a heart failure patient prescribed both furosemide and spironolactone. The patient mentions switching to a salt substitute to reduce sodium intake. The nurse should advise the patient about which important safety concern?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support